Monday, November 12, 2012

Paracetamol linked to Asthma in Children

Evidence links  increased use of paracetamol to experiencing asthma symptoms such as wheezing or a tightness in the chest.

Nigeria: Paracetamol linked to Asthma in Children
 The more often it is given in the first year of life, the more likely they are to develop the breathing problem, according to a research from the University of Copenhagen.
The study, published in the Journal of Allergy and Clinical Immunology, adds to evidence of a potential link between giving paracetamol to young children and developing asthma.
Professor Hans Bisgaard, senior researchers, said parents should only use paracetamol when necessary, such as when a child had a high temperature, but added: “We would like to stress that the use of this drug indeed is beneficial in the appropriate circumstances.”
He and his colleagues looked at 336 children, whose health was monitored from birth to the age of seven. By the age of three, 19% had asthma-like symptoms, but those who had been given more paracetamol as a baby had a 28% increase in asthma risk by three years of age.


Post a Comment